MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 24MM X 60CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 24MM X 60CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF182460
Medical Device Problem Codes Stretched (1601); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization for recurrence of the renal artery aneurysm, a 24mm x 60cm deltafill18 coil (dlf182460, l16406) was prepped according to the instructions for use (ifu).The coil embolization started after a carnelian marvel 2.0 microcatheter (mc) was delivered to the site of recurrence.The deltafill18 coil (lot l16406) was used as the first coil but there was resistance from a part of the microcatheter.The physician judged that further pushing must be dangerous.When it was retrieved, the sheath part was broken.After that, an 18mm x 55cm deltafill18 coil (dlf181855) was implanted without any problems.Then a 24mm x 60cm coil (dlf182460, l17040) was inserted but it got unlabeled on the way.Therefore, the coil and the delivery wire were detached, and this complaint coil was pushed by a coil pusher to be out of the microcatheter and the coil was placed.The site where the coil was implanted was the site where coil embolization was performed at the beginning, and therefore the placement was confirmed.The procedure was completed and there was no patient injury.No excessive force was applied to either of the coils.There was no blood flow restriction/reduction as a result of the event.The device was implanted; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device l17040 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaint of ¿coil - unraveled/stretched-in microcatheter¿ and ¿coil - premature detachment-in microcatheter¿ could not be confirmed.Based on the device history record review, there is no indication that the events are related to the device manufacturing process.Coil - unraveled/stretched-in microcatheter and coil - premature detachment-in microcatheter are known potential procedural complications associated with the use of embolic coils in endovascular embolization.Excessive force applied to a coil through repeated coil deployments or manipulation can increase the possibility of stretching/unraveled and premature detachment.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issues.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization for recurrence of the renal artery aneurysm, a 24mm x 60cm deltafill18 coil (dlf182460, l16406) was prepped according to the instructions for use (ifu).The coil embolization started after a carnelian marvel 2.0 microcatheter (mc) was delivered to the site of recurrence.The deltafill18 coil (lot l16406) was used as the first coil but there was a resistance from a part of the microcatheter.The physician judged that further pushing must be dangerous.When it was retrieved, the sheath part was broken.After that, a 18mm x 55cm deltafill18 coil (dlf181855) was implanted without any problems.Then a 24mm x 60cm coil (dlf182460, l17040) was inserted but it got unlabeled on the way.Therefore, the coil and the delivery wire were detached, and this complaint coil was pushed by a coil pusher to be out of the microcatheter and the coil was placed.The site where the coil was implanted was the site where coil embolization was performed at the beginning, and therefore the placement was confirmed.The procedure was completed and there was no patient injury.No excessive force was applied to either of the coils.There was no blood flow restriction/reduction as a result of the event.

Brand Name
DELTAFILL18 24MM X 60CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11313544
Report Number3008114965-2021-00087
Device Sequence Number16377539
Product Code KRD
UDI-Device Identifier10886704077183
UDI-Public10886704077183
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberDLF182460
Device Catalogue NumberDLF182460
Device Lot NumberL17040
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2021
Initial Report FDA Received Date02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1